U.S. doctors online nowAsk doctors free
UT
A 35-year-old female asked:

is it possible for clonazepam to cause anxiety and heart palpitations and panick at night? anything is possible right?

2 doctor answers2 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Clonazepam: Generally Clonazepam calms anxiety and panic, rather than causing them. However, in some people there can be a paradoxical response to benzodiazepines, or possibly more gasping if you have sleep apnea. You may be glad to know there are other ways to treat panic attacks -- including talk therapies and other medications. Please consider working with a psychiatrist if you aren't already.
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Highly unlikely: Unless you happen to have untreated sleep apnea and lost significant oxygen from the respiratory suppression of the Clonazepam and then awakened with a gasping arousal that then went on to trigger your panic. If this happened to you then you should see your family doc for a referral to a sleep specialist. Best wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 30, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.